Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 49, NWS Wilmington, OH

April 20, 2019Hamilton County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 20, 2019, 10:58 AM EDT for Hamilton County, Ohio. It took effect at Apr 20, 2019, 2:57 PM EDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2019, 10:58 AM EDT (14:58 UTC)
In effect from
Apr 20, 2019, 2:57 PM EDT
Expired
Apr 20, 2019, 9:22 PM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Great Miami River at Miamitown (MIAO1).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03274615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

704 
WGUS41 KILN 201458
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1058 AM EDT Sat Apr 20 2019

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Great Miami River at Miamitown

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC061-210258-
/O.NEW.KILN.FL.W.0049.190420T1857Z-190422T1120Z/
/MIAO1.1.ER.190420T1857Z.190421T0600Z.190422T0520Z.NO/
1058 AM EDT Sat Apr 20 2019

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Great Miami River at Miamitown
* from this afternoon to Monday morning.
* At 9 AM the stage was 12.6 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by this afternoon and continue 
  to rise to near 18.5 feet by after midnight tonight. The river will 
  fall below flood stage by early Monday morning.
* At stages near 18 feet, Water approaches summer cottages along the 
  Great Miami River near Miamitown.
  

&&

LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
      3911 8482 3915 8482             

$$
1 follow-up statement
812 
WGUS81 KILN 210122
FLSILN
Flood Statement
National Weather Service Wilmington OH
922 PM EDT Sat Apr 20 2019

...The Flood Warning is cancelled for the following rivers...

  Great Miami River at Miamitown

OHC061-210152-
/O.CAN.KILN.FL.W.0049.000000T0000Z-190422T1120Z/
/MIAO1.1.ER.190420T1822Z.190420T2130Z.190421T0016Z.NO/
922 PM EDT Sat Apr 20 2019

The Flood Warning is cancelled for
  The Great Miami River at Miamitown
* At 8 PM the stage was 15.9 feet.
* The river fell below flood stage this evening.
* Flood stage is 16 feet.
* The river will continue to fall to 13.3 feet by Monday morning.
* At stages near 16.0 feet, Flooding of lowland areas along the Great 
  Miami River in Hamilton County can be expected. Lawrenceburg Road is 
  flooded between Miamiview Road and U.S. 50...as well as between 
  Suspension Bridge Road and Stephens Road.
  

&&

LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
      3911 8482 3915 8482             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 20, 10:26 AM EDT, 32 minutes earlier.

Area forecast discussion, Apr 20, 10:26 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1026 AM EDT Sat Apr 20 2019

.SYNOPSIS...
Lingering showers will persist over the region today. Rainfall
will diminish by this evening, as the strong low pressure
bringing the unseasonably cool weather slowly pulls east.
Temperatures rebound and the region dries out beginning Sunday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Have adjusted forecast with latest model projections that have
showers lingering mainly in the west, backed by current radar
trends. Winds will continue to diminish as the low pressure
system that has spawned this weather unwinds on its
northeastward track.

Minor flooding along tributaries has led to a flood warning at
Milford on the Little Miami, with a couple other sites being
monitored for possible attainment of flood stage.

With the deformation band thinning a bit as it drifts westward,
expect categorical precipitation chances far west with only
scattered showers east. With the slow loss of forcing through
the day, the heavier rainfall diminishes once the upper low
finally begins to pull east of the region. With the close
proximity of the upper low, temperatures today won't budge much,
with upper 30s west and lower 40s east.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
With low clouds still blanketing the region tonight, am not
expecting the full extent of the NW flow and cold air, so
overnight lows in the far west should remain in the upper 30s.

The closed upper low will slowly pull east of the region on
Sunday, finally allowing for drier air to return as high
pressure advances into the area. Low level moisture will be
fairly slow to clear, with clouds eroding by afternoon only in
Indiana, far western Ohio and KY near the tri state. Expect
ample clouds through the rest of the region until late
afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Period begins with the closed H5 low located over eastern Virginia
and H5 ridge situated over the Mississippi Valley. The upper level
ridge will build east Sunday night and will cross the region Monday.
This will bring dry conditions and warmer temperatures on Monday as
low level flow becomes southerly. Highs will range in the mid to
upper 70s.

Focus then shifts to a low pressure system and cold front that will
work into the region Tuesday into Tuesday night. There are a wide
variety of solutions being offered by the GFE/ECMWF/Canadian
Hemispheric. The GFS and ECMWF are similar as they pull the initial
low northeast of the region Tuesday which pulls the front into the
area. They then bring a weak secondary low along the front on
Wednesday. They then offer different timing on a closed H5 low that
swings through the lower MS valley Thursday night, as the GFS is a
little quicker.  The Canadian models keeps the initial low and front
west of the region until Wednesday night when it is pushed east by
the advancing upper low. Went with the GFS/ECMWF solution Tuesday
into Wednesday, then went with blend for Thursday.

The different timing and strength of the srn low affects the
forecast for Friday, as the ECMWF lingers pcpn for Friday morning,
while the GFS allows high pressure to build in sooner.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Deformation band of heaviest rain, along with the higher end
wind gusts, continue to pull to the WNW behind the upper low.
Most locations are now VCSH or no primary precipitation carried
through 15-18z until the slow eastward progression of the low
pulls the more diffused precipitation back across the area.

Ceilings will bounce between IFR and lower MVFR, but should
generally settle on IFR as the broader surface low lifts along
the eastern periphery of the forecast area. With winds
diminishing in this area, some MVFR visibilities are developing.
This should affect especially KILN, though carried the potential
as far west as KCVG/KLUK.

As the precipitation slowly pulls east of the area in the 22-00z
timeframe, ceilings should lift to mvfr for a time before
dropping back toward IFR after about 02-05z. Didn't re-introduce
IFR at this point due to low confidence, but something to
consider for future updates.

OUTLOOK...MVFR ceilings and visibilities likely over at least
part of the region through early Sunday, then VFR expected by
Sunday afternoon.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR
NEAR TERM...Coniglio/JDR
SHORT TERM...JDR
LONG TERM...Sites
AVIATION...JDR
Hazardous weather outlook, Apr 20, 3:42 AM EDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
342 AM EDT Sat Apr 20 2019

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ042-051-053-060>062-
070>072-077>079-210745-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Darke-Miami-Clark-Preble-Montgomery-Greene-Butler-
Warren-Clinton-Hamilton-Clermont-Brown-
342 AM EDT Sat Apr 20 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.

.DAY ONE...Today and Tonight.

Showers with pockets of heavier rainfall will affect the region
through this morning. The rain will be heavy at times, leading to the
possibility of rises on area creeks and streams. Some localized
flooding may occur, watch for possible minor flooding on low lying
roadways.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ098>100-OHZ026-034-035-043>046-052-054>056-063>065-073-074-
080>082-088-210745-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-
Delaware-Champaign-Madison-Franklin OH-Licking-Fayette OH-Pickaway-
Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
342 AM EDT Sat Apr 20 2019

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 20, 6:22 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
622 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLOOD            1 N MOUNT ORAB          39.04N 83.92W
04/20/2019                   BROWN              OH   LAW ENFORCEMENT

            HUGHES RD WAS CLOSED DUE TO HIGH WATER.

0600 AM     FLOOD            4 SW MOUNT ORAB         38.99N 83.98W
04/20/2019                   BROWN              OH   LAW ENFORCEMENT

            GARGONIA ROAD WAS CLOSED DUE TO HIGH WATER.

0600 AM     FLOOD            4 E BLANCHESTER         39.29N 83.90W
04/20/2019                   CLINTON            OH   LAW ENFORCEMENT

            HALES BRANCH RD NEAR JONESBORO RD WAS CLOSED DUE TO HIGH
            WATER.

&&
Local storm report, Apr 20, 6:31 AM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     FLOOD            2 N NEWTONSVILLE        39.21N 84.09W
04/20/2019                   CLERMONT           OH   LAW ENFORCEMENT

            HIGH WATER WAS REPORTED ON SHILOH RD. NEAR 727.

0623 AM     FLOOD            2 E NEWTONSVILLE        39.18N 84.05W
04/20/2019                   CLERMONT           OH   LAW ENFORCEMENT

            HIGH WATER WAS REPORTED ON HUNT RD. NEAR 131.

&&
Local storm report, Apr 20, 6:42 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
642 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     FLASH FLOOD      BROOKVILLE              39.42N 85.01W
04/20/2019                   FRANKLIN           IN   LAW ENFORCEMENT

            REPORTS OF CREEKS FLOODING AND LOW WATER CROSSINGS
            COVERED ACROSS THE COUNTY.

&&
Local storm report, Apr 20, 7:19 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT SAT APR 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     FLOOD            BROOKVILLE              39.42N 85.01W
04/20/2019                   FRANKLIN           IN   LAW ENFORCEMENT

            REPORTS OF CREEKS FLOODING AND LOW WATER CROSSINGS
            COVERED ACROSS THE COUNTY.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:49 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Highland, Warren6 hr
Apr 20, 4:55 AM EDTRiver Flood WarningILNHamilton5 hr
Apr 20, 5:55 AM EDTRiver Flood WarningILNClermont, Hamilton8 hr
Apr 20, 11:16 AM EDTRiver Flood WarningILNClermont, Hamilton, Warren4 hr
Apr 20, 11:24 AM EDTAreal Flood AdvisoryILNDarke, Mercer9 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.